Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 209, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 29, 2016, 11:41 PM CDT for Dawson County, Nebraska. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2016, 11:41 PM CDT (04:41 UTC)
- Expired
- Jun 30, 2016, 12:30 AM CDT
- In force
- 49 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Dawson County, NE
The radar
The North Platte radar (KLNX), 132 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 12:29 AM CDT | TSTM WND GST 49 | Lexington Airport, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 851 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1867 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted.
213
WUUS53 KGID 300441
SVRGID
NEC047-300530-
/O.NEW.KGID.SV.W.0209.160630T0441Z-160630T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1141 PM CDT WED JUN 29 2016
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 1230 AM CDT
* AT 1141 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 22 MILES NORTHWEST OF EDDYVILLE TO 13 MILES NORTH OF
COZAD TO 9 MILES NORTHWEST OF GOTHENBURG...MOVING SOUTHEAST AT 40
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LEXINGTON...COZAD...GOTHENBURG...EDDYVILLE AND FARNAM.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 209 AND 241.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4105 10022 4105 9954 4076 9953 4070 9971
4070 10022
TIME...MOT...LOC 0441Z 308DEG 34KT 4127 9990 4105 10006 4105 10024
HAIL...<.75IN
WIND...60MPH
$$
FAY3 follow-up statements
956
WWUS53 KGID 300502
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1202 AM CDT THU JUN 30 2016
NEC047-300530-
/O.CON.KGID.SV.W.0209.000000T0000Z-160630T0530Z/
DAWSON NE-
1202 AM CDT THU JUN 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR DAWSON COUNTY...
AT 1201 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHWEST OF EDDYVILLE TO 12 MILES NORTHWEST
OF LEXINGTON TO NEAR COZAD...MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LEXINGTON...COZAD...GOTHENBURG...EDDYVILLE AND FARNAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4105 10022 4105 9954 4076 9953 4070 9971
4070 10022
TIME...MOT...LOC 0501Z 308DEG 34KT 4115 9970 4093 9986 4093 10004
HAIL...<.75IN
WIND...60MPH
$$
BILLINGS WRIGHT809
WWUS53 KGID 300516
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1216 AM CDT THU JUN 30 2016
NEC047-300530-
/O.CON.KGID.SV.W.0209.000000T0000Z-160630T0530Z/
DAWSON NE-
1216 AM CDT THU JUN 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR DAWSON COUNTY...
AT 1215 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR EDDYVILLE TO NEAR LEXINGTON TO NEAR JOHNSON LAKE...
MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LEXINGTON...COZAD...GOTHENBURG...EDDYVILLE AND FARNAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4105 9998 4105 9954 4076 9953 4070 9971
4070 10022 4094 10022
TIME...MOT...LOC 0515Z 309DEG 32KT 4105 9954 4086 9975 4070 9994
HAIL...<.75IN
WIND...60MPH
$$
BILLINGS WRIGHT151
WWUS53 KGID 300525
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1225 AM CDT THU JUN 30 2016
NEC047-300535-
/O.EXP.KGID.SV.W.0209.000000T0000Z-160630T0530Z/
DAWSON NE-
1225 AM CDT THU JUN 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR DAWSON COUNTY WILL EXPIRE AT
1230 AM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 4105 9998 4105 9954 4076 9953 4070 9971
4070 10022 4094 10022
TIME...MOT...LOC 0524Z 308DEG 34KT 4105 9954 4086 9975 4070 9994
$$
BILLINGS WRIGHTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 6:43 PM CDT, 4 hours 58 minutes earlier.
Area forecast discussion, Jun 29, 6:43 PM CDT, 4 hours 58 minutes before
Area Forecast Discussion National Weather Service Hastings NE 643 PM CDT WED JUN 29 2016 .SHORT TERM...(This evening through Thursday) Issued at 346 PM CDT Wed Jun 29 2016 The main question in the short term concerns the chances for showers and thunderstorms tonight and tomorrow. Hit and miss thunderstorm development is possible tonight. However this ultimately depends on the location and timing of the storms that fire out west and whether or not they can sustain themselves as they move into our area. Overall models are not consistent with this and do not have the showers maintain their strength as they track east into south central Nebraska. Some models are also hinting at a line building this evening in northeast Nebraska that could clip our eastern counties and dropping south late tonight. With 1500-2000 J/kg of mixed layer CAPE and up to 40kts of deep layer shear there is the potential for some marginally severe hail and wind if storms do make their way into the area tonight. And this is supported by the current severe weather outlook of a Marginal Risk. As for tomorrow a cold front makes its way through the CWA during the afternoon and evening time period bringing with it cooler temps and another chance of showers and thunderstorms. As with the chances for tonight this looks to be rather isolated in nature if anything even fires along the front. .LONG TERM...(Thursday night through Wednesday) Issued at 346 PM CDT Wed Jun 29 2016 Chances of thunderstorms continue most periods...but storms will be hit and miss so most areas will not see a lot of rain. A little below normal temps to begin the weekend...then a gradual warming trend with above normal temps by the middle of next week. The northwest flow regime is forecast to transition to a zonal flow by Sunday. Weak waves of energy will be moving through the flow and will be really hard to pin down in terms of timing and strength...so must opt to have chances of storms in almost every period. At the surface a quasi-stationary front will be in the area through Sunday...and then looks like it will move north as a warm front. While the front is in the area...any waves on the front could initiate storms. After the front moves north...it will be plenty unstable with increasing low level moisture...but the question is will there be too strong a cap for convection to overcome? Tough to suggest if one day will be more favorable for severe storms over another at this time due to uncertainty in instability and shear from one day to the next. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Thursday evening) Issued at 634 PM CDT Wed Jun 29 2016 Thunderstorms along the high plains may reach the terminals overngiht if the storms can hold together and will monitor trends. A cold frontal boundary will move thru on Thursday bringing a wind shift to the northeast. && .GID Watches/Warnings/Advisories... NE...None. KS...None. && SHORT TERM...Petr LONG TERM...Eddy AVIATION...Fay
Hazardous weather outlook, Jun 29, 10:38 PM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 1038 PM CDT WED JUN 29 2016 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 301200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1038 PM CDT WED JUN 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE INTO THE OVERNIGHT HOURS. SEVERE STORMS MAY OCCUR AND PRODUCE HAIL THE SIZE OF QUARTERS AND WIND GUSTS OF 60 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE ARE SEVERAL CHANCES FOR THUNDERSTORMS THROUGHOUT THE THURSDAY THROUGH TUESDAY TIME FRAME. WIDESPREAD SEVERE WEATHER IS NOT GENERALLY EXPECTED...ALTHOUGH THERE IS A MARGINAL RISK OF STRONG TO SEVERE THUNDERSTORMS FOR PARTS OF ROOKS AND OSBORNE COUNTIES IN NORTH CENTRAL KANSAS FOR FRIDAY NIGHT. ADDITIONAL CHANCES FOR SEVERE WEATHER ARE NOT OUT OF THE REALM OF POSSIBILITY AFTER FRIDAY NIGHT...BUT IT IS TOO EARLY TO CONFIDENTLY ASSES THIS POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Jun 29, 11:12 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1112 PM CDT WED JUN 29 2016
NEZ039-300445-
VALLEY NE-
1112 PM CDT WED JUN 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR VALLEY COUNTY UNTIL 1145 PM
CDT...
AT 1110 PM CDT...DOPPLER RADAR WAS TRACKING STRONG WINDS ASSOCIATED
WITH THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF
ELYRIA TO NEAR FORT HARTSUFF STATE PARK TO 18 MILES WEST OF ARCADIA.
MOVEMENT WAS SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ORD...ARCADIA...ELYRIA AND FORT HARTSUFF STATE PARK.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4174 9876 4151 9894 4140 9920 4172 9921
4174 9914
TIME...MOT...LOC 0410Z 296DEG 25KT 4184 9887 4176 9910 4149 9948
FAYThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 11:12 PM CDT | Special Weather Statement | GID | Valley | 33 min |
| Jun 29, 11:49 PM CDT | Special Weather Statement | GID | Greeley, Howard, Sherman, Valley | 41 min |
| Jun 30, 12:27 AM CDT | Special Weather Statement | GID | Dawson, Gosper, Phelps | 48 min |
| Jun 30, 12:58 AM CDT | Special Weather Statement | GID | Furnas, Harlan | 47 min |
| Jun 30, 1:15 AM CDT | Special Weather Statement | GID | Gosper, Phelps | 15 min |
| Jun 30, 1:21 AM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper, Harlan, Phelps | 24 min |
| Jun 30, 1:44 AM CDT | Special Weather Statement | GID | Furnas, Harlan | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.